MAUDE Adverse Event Report: ABBOTT MEDICAL TACTIFLEX¿ ABLATION CATHETER, SENSOR ENABLED¿; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION

ABBOTT MEDICAL TACTIFLEX¿ ABLATION CATHETER, SENSOR ENABLED¿; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION
Model Number A-TFSE-DF
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Cardiac Perforation (2513)
Date of Event 01/27/2026
Type of Reportable Event Serious Injury
Event or Problem Description
During the supraventricular tachycardia, a pericardial effusion was noted which resulted in a pericardiocentesis being performed and open-heart surgery.The patient had a left lateral pathway so a transseptal approach was performed.The tactiflex catheter was advanced to the left atrium and the pathway was mapped to the most lateral aspect of the mitral valve.After ablation, the patient's blood pressure dropped and respirations became shallow.Ice was reviewed and a pericardial effusion was noted.A pericardiocentesis was performed and some blood was extracted but the patient's blood pressure and respirations did not respond.Open-heart surgery was then elected to be performed.The patient was then sent to the icu.There were no performance issues with any abbott device.
 
Additional Manufacturer Narrative
Model/lot number information was not able to be obtained for this device.Therefore, full udi information(d4) and 510k(g3) are not available.
 
Additional Manufacturer Narrative
Additional information: d4, d9, g3, h2, h3, h4, h6, h11.One bi-directional, curve d-f, tactiflex ablation catheter, sensor enabled was received for evaluation.When the returned device was connected to the tactisys quartz unit, optical fibers 1-3 met specifications for optical properties and contact force was displayed with no error messages noted.The catheter shaft deflected in both directions when the steering mechanism was actuated and met specifications for curve shape.No anomalies were noted on the eeprom payloads.Electrodes 1-4, both thermocouples and the magnetic sensors met specifications during electrical testing with no open or short circuits detected.The temperature reading of both thermocouples increased with exposure to heat.In addition, no leaks were detected during leak testing and the catheter met specifications for flow rate testing.The batch record was reviewed to ensure that each manufacturing and inspection operation was performed.The cause of the reported event of a pericardial effusion remains unknown.

Brand Name
TACTIFLEX¿ ABLATION CATHETER, SENSOR ENABLED¿
Common Device Name
CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION
Manufacturer (Section D)
ABBOTT MEDICAL
parque industrial, zona franca coyol s.a.
edificio #44b, calle 0, avenida 2, coyol
alajuela, costa rica 1897- 4050
CS  1897-4050
Manufacturer (Section G)
ABBOTT MEDICAL
parque industrial, zona franca coyol s.a.
edificio #44b, calle 0, avenida 2, coyol
alajuela, costa rica 1897- 4050
CS   1897-4050
Manufacturer Contact
wendy mccarty
5050 nathan lane north
plymouth, MN 55442
6517565400
MDR Report Key24423277
Report Number3008452825-2026-00079
Device Sequence Number5939955
Product Code OAE
UDI-Device Identifier05415067034571
UDI-Public(01)05415067034571(10)11132608(17)281031
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P220013
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/02/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberA-TFSE-DF
Device Catalogue NumberA-TFSE-DF
Device Lot Number11132608
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/09/2026
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/27/2026
Supplement Date Received by Manufacturer03/13/2026
Initial Report FDA Received Date02/23/2026
Supplement Report FDA Received Date04/03/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/11/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Life Threatening; Hospitalization;
Patient Age62 YR
Patient SexMale
Patient Weight130 KG
Patient EthnicityNon Hispanic
Patient RaceWhite